alexa

GET THE APP

Trichloroethylene-Induced Hypersensitivity Syndrome: A Disease Caused by Metabolites | OMICS International | Abstract
ISSN: 2329-6879

Occupational Medicine & Health Affairs
Open Access

Our Group organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Research Article

Trichloroethylene-Induced Hypersensitivity Syndrome: A Disease Caused by Metabolites

Yongshun Huang*, Qifeng Wu, Lihua Xia, Zifang Zeng and Hanlin Huang

Institute of Occupational Medicine, Guangdong Province Hospital for Occupational Disease Prevention and Treatment, Guangzhou, China

*Corresponding Author:
Yongshun huang
Institute of Occupational Medicine
Guangdong Province Hospital for Occupational Disease Prevention and Treatment
Haikang Street, Xingangxi Road, Haizhu district
Guangzhou, Guangdong, China
Tel: 86-20 34063101
Fax: 86-20 84189225
E-mail: [email protected]

Received date: January 24, 2014; Accepted date: February 12, 2014; Published date: February 19, 2014

Citation: Huang Y, Wu Q, Xia L, Zeng Z, Huang H (2014) Trichloroethylene-Induced Hypersensitivity Syndrome: A Disease Caused by Metabolites. Occup Med Health Aff 2:150. doi: 10.4172/2329-6879.1000150

Copyright: © 2014 Huang Y, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Abstract

Patients suffering from a hypersensitivity syndrome (HS) caused by Trichloroethylene (TCE) have been reported mainly in Asian countries. However, due to its reported extremely low incidence rate, it’s rarely to encounter two patients from the same factory. We hospitalized two male cases who suffered from TCE-induced HS. Both patients developed exfoliative dermatitis, fever and liver dysfunction after unequivocal TCE exposure. Depending on the extent of their rash and liver injury, both patients were administered large doses of methylprednisolone intravenously with a tapering dose every 2 to 5 days. For the follow-up study, Ophthalmic examinations (Tear Breakup Time, Schirmer Test) were abnormal. TCE-induced HS patients can be successfully treated with appropriate glucocorticoid, although xerophthalmia may continue as sequelae. Patch testing was positive for Chloral hydrate, Trichloroethanol and Trichloroacetic acid but not TCE. The positive results suggest that Chloral hydrate, Trichloroethanol and Trichloroacetic acid (metabolites of TCE) are responsible for the hypersensitivity.

Keywords

Top